×

zbMATH — the first resource for mathematics

The existence of global attractors for the norm-to-weak continuous semigroup and application to the nonlinear reaction-diffusion equations. (English) Zbl 1101.35022
A new concept, called the norm-to-weak continuous semigroup in Banach space is introduced. The definition is the following: Definition: Let \(X\) be a Banach space and \(\{S(t)\}_{t\geq 0}\) be a family of operators on \(X\). We say that \(\{S(t)\}_{t\geq0}\) is a norm-to-weak continuous semigroup on \(X\), if \(\{S(t) \}_{t\geq0}\) satisfies that \(S(0)=\text{Id}\), \(S(t)S(s)=S(t+s)\), \(S(t_n)x_n\to S(t)x\) if \(t_n\to t\) and \(x_n\to x\) in \(X\).
In evolution equation, this type of semigroup corresponds to the solution that only satisfies weaker stability, and generally, it is neither continuous (i.e. norm-to-norm) nor weak continuous (i.e., weak-to-weak). But continuous semigroups and the weak continuous semigroups are norm-to-weak continuous semigroups.
A technical method to verify which semigroup is norm-to-weak continuous is given. A general method which gives a necessary and sufficient condition for the existence of the global attractor for this kind of semigroup is established, too. As an application of theoretical results, the existence of the global attractor for a nonlinear reaction-diffusion equation with a polynomial growth nonlinearity of arbitrary order and with some weak derivatives in the inhomogeneous term is obtained. The global attractors are obtained in \(L^p(\Omega)\) and \(H^1_0(\Omega)\) for the case where the external forcing term \(g\in H^{-1}(\Omega)\), and in \(L^{2p-2}(\Omega)\) and \(H^2(\Omega)\cap H^1_0 (\Omega)\) for the case where \(g\in L^2(\Omega)\).

MSC:
35B41 Attractors
47H20 Semigroups of nonlinear operators
35K57 Reaction-diffusion equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Babin, A.V.; Vishik, M.I., Attractors of evolution equations, (1992), North-Holland Amsterdam · Zbl 0778.58002
[2] V.V. Chepyzhov, M.I. Vishik, Attractors for Equations of Mathematical Physics, American Mathematical Society Colloquium Publications, vol. 49, American Mathematical Society, Providence, RI, 2002. · Zbl 0986.35001
[3] Cholewa, J.W.; Dlotko, T., Global attractors in abstract parabolic problems, (2000), Cambridge University press Cambridge · Zbl 1024.35058
[4] Deimling, K., Nonlinear functional analysis, (1985), Springer Berlin · Zbl 0559.47040
[5] Hale, J.K., Asymptotic behavior of dissipative systems, (1988), American Mathematical Society Providence, RI · Zbl 0642.58013
[6] Ladyzhenskaya, O.A., Attractors for semigroups and evolution equations, leizioni lincei, (1991), Cambridge University Press Cambridge, New York
[7] Ma, Q.F.; Wang, S.H.; Zhong, C.K., Necessary and sufficient conditions for the existence of global attractors for semigroups and applications, Indiana university math. J., 51, 6, (2002)
[8] Marion, M., Attractors for reactions – diffusion equations: existence and estimate of their dimension, Appl. anal., 25, 101-147, (1987) · Zbl 0609.35009
[9] Marion, M., Approximate inertial manifolds for reaction – diffusion equations in high space dimension, J. dynamic differential equations, 1, 245-267, (1989) · Zbl 0702.35127
[10] Robinson, J.C., Infinite-dimensional dynamical systems an introduction to dissipative parabolic PDEs and the theory of global attractors, (2001), Cambridge University Press Cambridge · Zbl 0980.35001
[11] Sell, G.R.; You, Y., Dynamics of evolutionary equations, (2002), Springer New York · Zbl 1254.37002
[12] C.Y. Sun, S.Y. Wang, C.K. Zhong, Global attractors for a nonclassical diffusion equation, Acta Math. Sinica, English Series, in press. · Zbl 1128.35027
[13] C.Y. Sun, C.K. Zhong, Attractors for the semilinear reaction – diffusion equation with distribution derivatives in unbounded domains, Nonlinear Anal. TMA, in press. · Zbl 1082.35036
[14] Temam, R., Infinite-dimensional dynamical systems in mechanics and physics, (1997), Springer New York · Zbl 0871.35001
[15] Xiao, Y.L., Attractors for a nonclassical diffusion equation, Acta math. appl. sinca, English series, 18, 1, 273-276, (2002) · Zbl 1017.35025
[16] Zhong, C.K.; Sun, C.Y.; Niu, M.F., On the existence of global attractor for a class of infinite dimensional nonlinear dissipative dynamical systems, Chinese ann. math., 26B, 3, 1-8, (2005)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.